Skip to content
My WebMD Sign In, Sign Up
Six days of ativan
avatar
uno63 posted:
Tried to go to work without it. But have the shakes, came home took a .5 mg just to try to calm, need 1 mg per day.... It seems
Reply
 
avatar
Fiacra responded:
Ativan is extremely effective at suppressing anxiety, but the problem is that it has a very short half life, and you can feel its effects come to an abrupt end within a matter of hours. It doesn't take long to become physically (and psychologically) dependent on it, and the withdrawals are terrible. If you are suffering from anxiety, then you probably need to go on some longer term medication, such as an SSRI. That's no picnic either, but with time, those meds can help you get past the anxiety, whereas the benzos like Ativan are just a quick fix. If you need a benzo to control your symptoms in the short-term, while waiting for the SSRI to take effect, diazapam (Valium) is much better than Ativan - it has a much longer half life and therefore you can taper off it gradually. Again, it's no picnic, it will make you feel groggy, and there will probably be some withdrawals, but nowhere near as bad as Ativan.
 
avatar
uno63 replied to Fiacra's response:
Thank you so much.

It is all situational related to work. First day back today was bad, but now 5 days without it
 
avatar
uno63 replied to uno63's response:
Have psychological and physical withdrawal symptoms, but five days with out it. I find as I persevere throughout the day it gets easier, morning is worst as that is when I usually take it....
 
avatar
uno63 replied to uno63's response:
Day 6, no ativan. The tough point is when I wake up, which is usually when I take it.

Persevere, I think after a week without, should be ok....

Anyone else experiencing withdrawal symptoms?
 
avatar
Fiacra replied to uno63's response:
If you've made it six days without Ativan, and can still function throughout the day, then you are doing really well. Withdrawal symptoms can go on for a while, but they should gradually decrease. If, however, your anxiety levels stay high and this does not decrease, then it's more likely to be an underlying anxiety condition rather than the rebound anxiety that can be experienced during withdrawal. Best of luck!
 
avatar
uno63 replied to Fiacra's response:
Thank you.

Took .5 mg on day 7, really helped. No Need on the weekend, when not at work.

Will try again this week to go without......

Thanks for your help


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.